Louisiana, 2014Damaging Winds in Louisiana, June 10, 2014
June 10, 2014 · NWS LIX · 2 events in 2 counties and zones
A large upper low over the Ozarks sparked the development of a line of thunderstorms that moved across southeast Louisiana and southwest Mississippi during the morning hours of the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper low over the Ozarks sparked the development of a line of thunderstorms that moved across southeast Louisiana and southwest Mississippi during the morning hours of the 10th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 10, 3:41 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 10, 3:41 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
441 AM CDT TUE JUN 10 2014
.SHORT TERM...
A LARGE UPPER LOW IS CURRENTLY CENTERED OVER THE OZARKS THIS
MORNING. THIS LOW WILL PULL OFF TO THE NORTHEAST TODAY. THIS HAS
SPARKED OFF A LINE OF CONVECTION THAT EXTENDS FROM THE MISSISSIPPI
DELTA DOWN THROUGH CENTRAL LOUISIANA BACK DOWN TO HOUSTON TEXAS.
THIS CONVECTION FOR THE MOST PART HAS REMAINED BELOW SEVERE LIMITS
AS IT PUSHES EASTWARD THIS MORNING. WILL HAVE TO CONTINUE TO WATCH
THIS LINE AS IT PUSHES EASTWARD AS THE STORM PREDICTION CENTER
MAINTAINS A SLIGHT RISK FOR SEVERE WEATHER OVER PORTIONS OF THE
FORECAST AREA. THE GREATEST CHANCES FOR SEVERE WEATHER APPEAR TO
BE ALONG AND NORTH OF INTERSTATE 12 AND INTO SOUTHWEST
MISSISSIPPI.
TAKING A LOOK AT SOME OF THE PARAMETERS AND DATA IT APPEARS THAT
THAT THIS MORNINGS CONVECTION IS BEING TRIGGERED WITH THE UPPER
LOW AND AN EXITING JET STREAK. THE CONVECTION IS LOCATED IN THE
RIGHT REAR QUADRANT AS THE STREAK MOVES OUT OF THE AREA. SOME OF
THE SHORT RANGE MESOSCALE MODELS WANT TO WEAKEN THIS CONVECTION AS
IT PUSHES INTO OUR FORECAST AREA...HOWEVER THERE IS A SECOND JET
STREAK MOVING IN BEHIND THIS FIRST JET STREAK. I EXPECT THAT THIS
SECOND JET STREAK WILL HELP KEEP THIS CONVECTION GOING THIS MORNING
AND WILL PLAY AN IMPORTANT PART IN THE CONVECTION EXPECTED THIS
AFTERNOON. CAPE VALUES LOOK TO BE SUFFICIENT ENOUGH TO MAINTAIN
STRONG CONVECTION WITH VALUES WELL OVER 1000 J/KG...HOWEVER HOW MUCH
OF THAT POTENTIAL ENERGY WILL BE ACHIEVED STILL REMAINS TO BE SEEN
AS A FEW FACTORS COULD LIMIT CONVECTION. CLOUD COVER MAY HAMPER
CONVECTION AND INSTABILITY...IF THE AREA IS ABLE TO BREAK OUT
INTO SUNSHINE AND WARM UP THE THE ATMOSPHERE WILL BECOME MORE
UNSTABLE AND MORE FAVORABLE FOR DEEPER CONVECTION. LOOKING AT THE
MODEL SOUNDINGS THIS MORNING THE WIND PROFILE OF THE ATMOSPHERE IS
UNIDIRECTIONAL THIS FAVORS SQUALL LINES AND BOWING SEGMENTS FOR
STORM MODE. SO THE MAIN THREAT FOR TODAY LOOKS TO BE STRONG
STRAIGHT LINE WINDS. ALSO PRECIPITABLE WATER VALUES ARE IN THE
1.75 TO 2.0 INCH RANGE SO THESE STORMS WILL BE EFFICIENT RAIN
PRODUCERS SO SOME FLOODING ISSUES CAN NOT BE RULED OUT IF STORMS
SLOW IN PROGRESSION OR BEGIN TO TRAIN OVER THE SAME AREAS.
AS FAR AS WIDESPREAD SEVERE STORMS IS CONCERNED THE SEVERE THREAT
TODAY IS A MARGINAL THREAT AS THE BEST FORCING WILL BE TO THE
NORTH OF THE FORECAST AREA COMBINE THAT WITH THE POTENTIAL CLOUD
COVER AND THIS MORNINGS CONVECTION POSE A THREAT TO HAMPER SEVERE
CONVECTION. HAVE INCREASED POPS TODAY FOR THE NORTHSHORE AND
SOUTHWEST MISSISSIPPI FOR TODAY. ALSO HAVE INCREASED AND EXTENDED
THE TIMEFRAME FOR PRECIPITATION AS LATEST GUIDANCE SUGGESTS THAT
THE RAIN MIGHT BE A TAD BIT SLOWER TO MOVE OUT OF THE AREA. WILL
KEEP CHANCE POPS IN THROUGH WEDNESDAY AFTERNOON. 13/MH
.LONG TERM...
NOT MUCH HAS CHANGED IN THE LONG RANGE. WILL MAINTAIN PREVIOUS
FORECAST PREVIOUS DISCUSSION TO FOLLOW. MEDIUM RANGE MODELS IN
DECENT AGREEMENT ON THE PASSAGE OF ANOTHER SHORTWAVE ON
FRIDAY...BRINGING THE POTENTIAL FOR ANOTHER ROUND OF CONVECTION
THAT COULD LINGER INTO SATURDAY AS THE SOUTHERN PORTION OF THE
TROF SLOWS ALONG THE COAST. WILL ONLY KEEP POPS IN THE 30 PERCENT
RANGE FOR NOW...AS FORCING DOES NOT APPEAR TO BE AS STRONG. SUNDAY
WILL BE DRIER AS RIDGING BUILDS BACK INTO THE AREA. STILL COULD
HAVE SOME ISOLATED CONVECTION SUNDAY AND MONDAY. TEMPERATURES IN
THE EXTENDED PORTION OF THE FORECAST WILL BE GENERALLY VERY CLOSE
TO NORMAL.
&&
.AVIATION...
VFR TO OCCASIONAL MVFR CONDITIONS ARE FORECAST THROUGH
THE EARLY MORNING HOURS. CONVECTION IS NOW ACROSS SWRN AND S-CNTRL
LA AND SHOULD APPROACH THE KMCB AND KBTR TAF SITES AROUND 12 OR 13Z.
MORE WIDESPREAD CONVECTION IS FORECAST TO IMPACT THE TAF SITES
DURING THE LATE MORNING HOURS AND INTO THE EARLY EVENING HOURS
TODAY. THIS IS HANDLED BY TEMPO GROUPS IN EACH OF THE TERMINAL
FORECASTS. /CAB/
&&
.MARINE...
HAVE INCREASED WINDS THIS MORNING AND THROUGH THE DAY TO EXERCISE
CAUTION LEVELS. EXPECT THESE CONDITIONS TO GO THROUGH THIS EVENING
AS THE UPPER LOW WILL BRIEFLY INCREASE WINDS OVER THE COASTAL
WATERS. OTHERWISE THE BROAD SURFACE RIDGE WILL REMAIN PARKED OVER
THE EASTERN GULF OF MEXICO THROUGH THE FORECAST PERIOD. AS A
RESULT...EXPECT CONTINUED SOUTHERLY FLOW OF 10 TO 15 KNOTS TO
DOMINATE THE MARINE ZONES. SEAS WILL GENERALLY RANGE FROM 1 TO 3
FEET. OVERALL...A FAIRLY BENIGN WEATHER REGIME WILL DOMINATE THE
AREA.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING CONVECTION THROUGHOUT THE DAY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 69 86 69 / 80 40 20 10
BTR 85 70 87 72 / 80 40 10 10
ASD 86 73 87 72 / 70 60 30 10
MSY 86 74 86 76 / 60 60 20 10
GPT 86 74 85 73 / 60 60 40 10
PQL 86 73 85 71 / 60 60 40 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 10, 2:49 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 AM CDT TUE JUN 10 2014
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-102100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
349 AM CDT TUE JUN 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
MAINLY ALONG AND NORTH OF THE I 10 AND 12 CORRIDOR. SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED WHEN A WEAK FRONTAL BOUNDARY
SETTLES INTO THE AREA BEFORE DISSIPATING. THE MAIN SEVERE THREAT
WILL BE DAMAGING THUNDERSTORM WIND GUSTS BUT A TORNADO OR TWO AND
SMALL HAIL CAN NOT BE RULED OUT. FREQUENT LIGHTNING STRIKES AND
BRIEF HEAVY DOWNPOURS WILL ALSO ACCOMPANY THE STRONGEST STORMS.
ACTIVITY WILL LINGER INTO THE EVENING HOURS WITH A FEW STRONG TO
SEVERE STORMS STILL POSSIBLE BUT BY LATE THIS EVENING AND
OVERNIGHT THE SEVERE THREAT WILL DIMINISH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND THROUGH
THE WEEKEND. SEVERE STORMS ARE NOT ANTICIPATED BUT A FEW STRONG
STORMS ARE NOT OUT OF THE QUESTION.
WIDESPREAD HAZARDOUS IS NOT ANTICIPATED WEDNESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT. AFTER
TONIGHT SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Pointe Coupee
- When
- June 10, 6:15 AM CST
- Where
- Pointe Coupee County, Batchelor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 30.830, -91.670
A tree was reported down and minor damage was reported to a metal roof.
Thunderstorm Wind, West Feliciana
- When
- June 10, 6:45 AM CST
- Where
- West Feliciana County, 0.69 mi S of Laurel Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.940, -91.330
Trees were reported blown down along Rosemound Loop and Whitestown Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, June 10, 2014$395,000 · EF0 · 29 events
- Flash Flooding and Hail in West Virginia, June 10 to 13, 20141 injured · $286,000 · 1.25 in hail · 25 events
- Hail and Damaging Winds in North Carolina, June 10, 2014$340,000 · 1.5 in hail · 17 events
- Damaging Winds in Kentucky, June 10, 2014$2,000 · 56 kt wind · 89 events
- Damaging Winds in Kentucky, June 10, 2014$360,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, June 10, 20141 injured · $98,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Tennessee, June 10, 2014$76,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 10 to 11, 2014$86,000 · 1.25 in hail · 16 events
- Damaging Winds in Virginia, June 10, 2014$65,000 · 55 kt wind · 7 events
- Tornado and Hail in Alabama, June 10, 2014$20,000 · EF1 · 6 events
- Damaging Winds in Ohio, June 10, 2014$51,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 10, 2014$33,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512401, 512402.